Share Facebook
Crohn's Disease Forum » Treatment » Can i stop pred, if i start entocort? is switching possible?


09-18-2010, 08:01 AM   #1
fateful_one
Senior Member
 
Join Date: Mar 2009
Location: 60115, Illinois
can i stop pred, if i start entocort? is switching possible?

i need to get off pred imeddiatly. i was on 40mg for 2 weeks, then 30 for 3 weeks and then 20mg for the last 3 days. i really do not want to be stuch tapering for the next month!!!

So, does any know, or has anyone experienced going from pred to entocort? OR do you have to taper off of pred, before you can start taking entocort?
__________________
In complete remission!!!!
1 Resection 12/2010[/FONT]
09-18-2010, 08:19 AM   #2
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Hey Fateful, I thought about that too, and wondered but I decided not to, not the same dosage and could cause more harm than good. I would ask your doctor, before changing any meds. I know Pred sucks, I am down to 5mg... only a couple of days to go. Just saying.
09-18-2010, 04:43 PM   #3
seaofdreams
Senior Member
 
seaofdreams's Avatar
 
Join Date: Aug 2009
Location: Brisbane, Queensland, Australia

My Support Groups:
Hi Fateful,
I know Prednisone is horrible but it's incredibly dangerous to taper off too fast or to suddenly stop. Try speaking with your doctor about how you're feeling, you may be able to shorten the length of time your taper takes but please don't suddenly stop taking them. Hang in there, it's only a few more weeks and it will go so quickly (:
__________________
~ Nicci

"Never feel guilty for being sick and try to stop comparing yourself and your life to others. You're doing the best you can under the circumstances you have and you're doing great."

Diagnosed with Crohn's in August 2009
Medication: 20mg Methotrexate injection weekly
Supplements: Folic Acid|Vitamin D|B12|Iron Complex|Magnesium Complex|Calcium|
09-19-2010, 03:06 AM   #4
Zalanicht
Senior Member
 
Zalanicht's Avatar
 
Join Date: Mar 2010
Location: Penticton, British Columbia
Be careful with steroids. I cold turkey'd 3 months of 40 mg pred and I was told I could have died. Talk to your doctor before doing anything.
__________________
28cm sm and L bowel removed, 200 mg Aza, monthly b12 injection,
calcium + vit d. Enjoying my surgery induced remission!
09-19-2010, 03:21 AM   #5
Marsman
New Member
 
Marsman's Avatar
 
Join Date: Jul 2010
I tried speeding up my taper (dropped from 40mg to 20mg overnight), jeez it was a stupid idea. I got a huge headache and had nausea and vomiting. As folks have said, speak with your doc.
09-19-2010, 03:06 PM   #6
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya fateful

Entocort is a 10% derivative of Pred, they are both corticosteroids, but not the same.
to suddenly come off the Pred can put your adrenal glands into shock. Pred shuts these down, to stop the Pred too quickly,the adrenal glands will 'kick' up again, but too suddenly and will be disorientated, this can be fatal.
Tapering by 5mg per week can be safely done, til you reach zero. this will take maybe 4 weeks, but speak to your doc first, I did this safely, then switched to Entocort.
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

09-19-2010, 04:54 PM   #7
fateful_one
Senior Member
 
Join Date: Mar 2009
Location: 60115, Illinois
hi everyone - thank you all for the replies. I know going off too fast is dangerous but I am in a big hurry to get off becasue.....

I have had serious mental disruptions in the past from taking pred. This time though it is different. Imagine all of a sudden becoming a bi-polar/schizophrenic overnight - yeah thats me! And I am not exagerating. I have a psychitrist and she has been trying to help me with various mood moderating drugs but to no avail. Lithium would be best, except she says I can't take it because of other drugs I am on. I am seriously losing my mind and it is really affecting my life. I just started grad school 4 weeks ago and things are not going well at all. Now to top it off, all of a sudden mr memory is being severely affected, I am dyslexic (thanks god for spell check), confused and unable to follow directions let alone pay attention to anyone. I am currently out of my mania phase and into the depression phase. (I think I may becoming diabetic too - but the physical symptoms are a whole nother rant) Seriously though, I would rather have a f*cking bowel obstruction right now than be on pred!!!!! I hate it, I knew I never should have started back up on it but the dumb doc said it was my only choice.....


I am going to see a brand new gastro on tomorrow, I am praying to god that he can fix me!!!!! Until then my family is keeping a close eye on me and I have sequestered myself to the house. urg, okay I am done ranting

P.S. Has anyone else here had such a severe mental reaction to this shit?
09-19-2010, 06:15 PM   #8
Jennifer
Adminstrator
 
Jennifer's Avatar
Well Prednisone does affect people's moods and can cause really bad mood swings and if you're already prone to these things then chances are they will get worse. Luckily though you are tapering off the drug and since you are, your mood will start to get better but its going to take a little time. Discontinuing cold turkey is not a good idea as has been mentioned and it certainly will not help your mood either. I know that you currently just started Grad school and I know how tough it can be (that's actually when my anxiety issues began, during my 2nd semester of grad school) but you have to think about what's best for you as well such as continuing seeing your psychiatrist and seeing a psychologist if you aren't already (I don't know many psychiatrists that treat patients with meds who aren't also getting therapy, in fact the ones I've seen require it). If you think its needed, which I dunno but its something to think about, you know yourself best really and its up to you but you may want to consider admitting yourself for mental help where people can watch over you and help you take your meds but that's really if you feel like you may be a danger to yourself or others. Its just a suggestion, I've had to do it once before. Think it over. If you can handle this yourself with the help of friends and family and therapy then great but if not just remember that its there as an option. Good luck!
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
09-20-2010, 06:47 PM   #9
fateful_one
Senior Member
 
Join Date: Mar 2009
Location: 60115, Illinois
Hurrary Hurray! yes, you are right I should have gone to the doctor 4 days ago when this madness started! I know it is temporary...it just sucks so bad!

I will go see my pysch again, but in the meantime...I went to see a new gastro today and he says i can stop pred now. there is no point, esp. cause of all my mental and pyshical issues. i am not at risk of adrenal complication because i haven't been on it long enough! o boy o boy o boy a few more days and i hope to be free al last!
09-20-2010, 07:26 PM   #10
rottengut91
Senior Member
 
rottengut91's Avatar
 
Join Date: Sep 2010
Location: highland, Michigan

My Support Groups:
Prednisone is a nightmare for me mentally as well. I feel I become a whole new person. I have servere anger issues when I'm on it. I truly become a "mean" person. I will do my best to stay away from that drug in the future, for my sake, as well as for my husband and two children.
Physically, I swell, gain weight from constant hunger and get acne.
I HATE PREDNISONE!!!!
__________________
Julie
Reply

Crohn's Disease Forum » Treatment » Can i stop pred, if i start entocort? is switching possible?
Thread Tools


All times are GMT -5. The time now is 09:40 PM.
Copyright 2006-2017 Crohnsforum.com